MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER; NRY
Catalog Number 5MAXACE068KIT
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra system ace 68 reperfusion catheter (ace68), a penumbra system 3max reperfusion catheter (3maxc), and a non-penumbra guide catheter.During the procedure, while attempting to make the first pass, the physician was unable to advance the ace68 over the 3maxc.Therefore, the physician removed the 3maxc and ace68 together, and noticed the distal end of the ace68 was fractured and was held together by a wire.Therefore, the ace68 was not used for the remainder of the procedure.It was also reported that the physician decided to use a new 3maxc, there was no noticeable damage to the 3maxc.The procedure was completed using a new ace68 and a new 3maxc.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ace68 confirmed a fracture on its distal shaft.If the ace68 is manipulated against resistance during use, damage such as a fracture may occur.Based on the reported event, the root cause of the resistance could not be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.H3 other text: placeholder.

Brand Name
PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16091748
Report Number3005168196-2022-00616
Device Sequence Number2033819
Product Code NRY
UDI-Device Identifier00815948022850
UDI-Public815948022850
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K161640
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2025
Device Catalogue Number5MAXACE068KIT
Device Lot NumberH00000559
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2022
Supplement Date Received by Manufacturer01/10/2023
Initial Report FDA Received Date01/03/2023
Supplement Report FDA Received Date02/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005